Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 396, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2015, 9:15 PM CST for Lowndes County, Noxubee County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 9:15 PM CST (03:15 UTC)
- Expired
- Dec 23, 2015, 9:45 PM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 8:20 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS54 KJAN 240315
SVRJAN
MSC087-103-240345-
/O.NEW.KJAN.SV.W.0396.151224T0315Z-151224T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 945 PM CST
* AT 914 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER DEERBROOK...
OR 13 MILES WEST OF PICKENSVILLE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PICKENSVILLE AND BIGBEE VALLEY AROUND 925 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3315 8832 3309 8856 3329 8865 3349 8828
TIME...MOT...LOC 0314Z 239DEG 48KT 3325 8851
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
486
WWUS54 KJAN 240332
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CST WED DEC 23 2015
MSC087-103-240345-
/O.CON.KJAN.SV.W.0396.000000T0000Z-151224T0345Z/
NOXUBEE MS-LOWNDES MS-
932 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES...
AT 932 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ETHELSVILLE...
OR 8 MILES NORTH OF PICKENSVILLE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3322 8831 3322 8852 3337 8851 3349 8828
TIME...MOT...LOC 0332Z 239DEG 42KT 3335 8830
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
17670
WWUS54 KJAN 240340
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST WED DEC 23 2015
MSC087-103-240350-
/O.EXP.KJAN.SV.W.0396.000000T0000Z-151224T0345Z/
NOXUBEE MS-LOWNDES MS-
940 PM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOXUBEE AND
SOUTHEASTERN LOWNDES COUNTIES WILL EXPIRE AT 945 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3322 8831 3322 8852 3337 8851 3349 8828
TIME...MOT...LOC 0339Z 239DEG 48KT 3335 8830
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:13 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 23, 5:13 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 513 PM CST WED DEC 23 2015 .DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT... THERE ARE TWO AREAS OF GREATER SEVERE WEATHER CONCERN AS WE GO THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. THE PRIMARY CONCERN FOR SIGNFICANT SEVERE THREAT INCLUDING STRONG TORNADOES CONTINUES TO BE OVER NORTHERN MS EXTENDING INTO EXTREME NORTHERN PORTIONS OF THE ARKLAMISS. THERE MAY BE SOME OPPORTUNITY TO START TRIMMING THE SIGNIFICANT THREAT AREA IN THE HWO/GRAPHIC SOON AND WILL REASSESS SHORTLY AS THE GREATER THREAT LOOKS A BIT MORE CONFINED NOW IN THE ARKLAMISS. IN CONTRAST TO EARLIER THINKING...WARM ADVECTION WAS SUFFICIENT TO ERODE THE CAP ENOUGH FOR DEEP CONVECTION IN THE PINE BELT REGION THIS AFTN AND THIS AREA HAS RECENTLY BEEN A MORE ACTIVE STORM AREA. EXPECT THE SEVERE THREAT TO LINGER IN THIS AREA AS WE GO INTO THE EARLY EVENING. ELSEWHERE...THE THREAT FOR SEVERE WEATHER IS STEADILY DIMINISHING NOW THAT WE ARE APPROACHING SUNSET AND THE WINDOW FOR MAX INSTABILITY IS BEGINNING TO CLOSE. AS WE GO THROUGH LATER TONIGHT AND INTO CHRISTMAS EVE...THE CHANCE FOR SEVERE WEATHER THREAT WILL DIMINISH AS LIFT DECREASES AND LOW LEVEL FLOW VEERS...BUT THERE MAY BE A GREATER CONCERN FOR LOCALLY HEAVY RAINFALL AS MODELS HAVE BEEN SHOWING A SIGNAL FOR TRAINING CONVECTION IN WHAT SHOULD BE MORE UNIDIRECTIONAL AND DEEP SOUTHWEST FLOW. IT LOOKS LIKE ANY SUCH TRAINING WOULD OCCUR IN NARROW BANDS AND CONFIDENCE IS VERY LOW ON WHERE THESE MIGHT SET UP OTHER THAN TO SAY IT WOULD MOST LIKELY BE OVER CENTRAL INTO EASTERN MS. IN ADDITION...THERE IS CONCERN FOR FOG POTENTIAL WHERE WINDS DECREASE AND COOLING OF THE MOIST BOUNDARY LAYER TAKES PLACE...AND THIS SEEMS TO BE SETTING UP FOR AREAS ALONG AND NW OF THE NATCHEZ TRACE PARKWAY. GOING INT CHRISTMAS EVE NIGHT...LIFT AND INSTABILITY WILL START TO RAMP UP OVER THE NORTHWEST HALF OF THE AREA AND WE SHOULD SEE THE POTENTIAL FOR HEAVY RAINFALL SHIFT THERE LATE IN THE NIGHT. IN FACT...FORECASTED STEEP MID/UPPER LEVEL LAPSE RATES ~7.5 DEG C/KM AND SHIP VALUES NEAR 1.0 LOOK SUPPORTIVE OF HAIL POTENTIAL WITH INITIAL CONVECTIVE DEVELOPMENT. THE POSSIBILITY OF HEAVY RAINFALL AND AT LEAST A MARGINAL SEVERE THREAT WILL BE MONITORED CLOSELY FOR THE NEXT FORECAST PACKAGE. /EC/ LONG TERM...FRIDAY THROUGH TUESDAY...FRIDAY MORNING OUR FLOW ALOFT WILL BE BACKING TO THE SOUTH SOUTHWEST IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SURFACE RIDGING FROM THE ATLANTIC WILL BE NOSING BACK ACROSS THE GULF COAST STATES. THIS WILL HELP THE OLD STALLED FRONTAL BOUNDARY TO CONTINUE MOVING BACK NORTH AS A WARM FRONT AND SERVE AS A FOCUS FOR CONVECTION FRIDAY. THE WARM FRONT IS EXPECTED TO BE NEAR THE HIGHWAY 82 CORRIDOR AT SUNRISE AND BE JUST NORTHWEST OF OUR CWA BY NOON FRIDAY. THIS WILL PLACE OUR WHOLE CWA BACK IN THE WARM SECTOR WITH PWATS GREATER THAN AN INCH AND A HALF AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S. GREATEST POPS WL BE CARRIED OVER OUR NORTHWEST ZONES FRIDAY BUT THERE WL BE A CHANCE FOR RAIN AREAWIDE DURING THE HEAT OF THE DAY. AFTERNOON HIGHS WILL BE MUCH WARMER THAN NORMAL TOPPING OUT FROM THE MID 70S NORTH TO THE LOWER 80S SOUTH. NORMAL HIGHS RUN FROM THE LOWER 50S NORTH TO THE LOWER 60S SOUTH. THE DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS WILL CLOSE OFF OVER THE DESERT SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND REGION BY NOON SUNDAY. MODELS STILL DIFFER WITH THE TRACK OF THE CLOSED LOW SUNDAY THROUGH TUESDAY WITH THE GFS BEING THE MOST PROGRESSIVE AND FASTEST BRINGING THE ASSOCIATED COLD FRONT ACROSS OUR CWA SUNDAY NIGHT. THE ECMWF IS THE SLOWEST WITH THE CLOSED LOW AND BRINGS THE ASSOCIATED COLD FRONT THROUGH OUR CWA MONDAY NIGHT. HAVE GONE CLOSER TO THE CANADIAN THROUGH SUNDAY AND MAINTAINED SOME CONTINUITY FROM THE PREVIOUS FORECAST WITH MONDAY BEING THE FROPA AND MAIN RAIN DAY. MUCH WARMER THAN NORMAL TEMPERATURES WITH MOSTLY DIURNALLY DRIVEN RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND. IT APPEARS THERE WILL BE A CHANCE OF SEVERE STORMS OVER OUR CWA MONDAY ALONG AND AHEAD OF THE FRONT. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 77 67 79 / 48 61 62 49 MERIDIAN 68 77 66 79 / 63 62 62 43 VICKSBURG 57 77 67 79 / 28 48 62 57 HATTIESBURG 69 78 67 81 / 57 75 37 30 NATCHEZ 61 78 69 80 / 27 50 57 44 GREENVILLE 56 74 62 76 / 25 18 51 83 GREENWOOD 58 77 65 78 / 47 21 62 79 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/22/DL/
Hazardous weather outlook, Dec 23, 4:16 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 PM CST WED DEC 23 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>041-242230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 416 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS ARE EXPECTED...WITH A COUPLE OF STRONG TORNADOES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS...AND HAIL UP TO GOLF BALL SIZE IS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-025-MSZ042>057-242230- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- 416 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS ARE EXPECTED...WITH THE POTENTIAL TO PRODUCE TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO GOLF BALL SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ058>066-072>074-242230- CATAHOULA-CONCORDIA-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 416 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE POTENTIAL TO PRODUCE TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 23, 4:55 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD ELLISVILLE 31.60N 89.21W
12/23/2015 JONES MS EMERGENCY MNGR
PARTS OF WASHINGTON AND DUVALL STREETS ARE UNDER WATER.
&&
CMESpecial weather statement, Dec 23, 5:00 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST WED DEC 23 2015
MSZ018-019-232330-
BOLIVAR MS-SUNFLOWER MS-
500 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES UNTIL 530 PM CST...
AT 500 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER RENOVA...OR OVER CLEVELAND...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DREW AROUND 510 PM CST.
PARCHMAN AND ROME AROUND 520 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3399 9045 3381 9045 3366 9075 3381 9087
3399 9064
TIME...MOT...LOC 2300Z 240DEG 47KT 3378 9074
17Special weather statement, Dec 23, 5:37 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CST WED DEC 23 2015
MSZ058-240000-
CLARKE MS-
537 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL
600 PM CST...
AT 537 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SYKES...OR 7 MILES EAST OF QUITMAN...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SNELL AROUND 550 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3198 8846 3192 8859 3207 8871 3223 8849
3223 8843
TIME...MOT...LOC 2337Z 235DEG 36KT 3205 8859
BYBSpecial weather statement, Dec 23, 7:43 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CST WED DEC 23 2015
MSZ045-240230-
NESHOBA MS-
743 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NESHOBA COUNTY UNTIL 830 PM
CST...
AT 743 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DIXON...OR NEAR PROSPECT...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PHILADELPHIA AND BETHSAIDA AROUND 755 PM CST.
BURNSIDE AROUND 805 PM CST.
FORESTDALE AROUND 810 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3258 8911 3258 8930 3260 8932 3267 8932
3293 8901 3293 8897 3292 8896 3292 8893
3293 8893 3293 8892 3270 8891
TIME...MOT...LOC 0143Z 229DEG 41KT 3262 8923
BYBSpecial weather statement, Dec 23, 7:49 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CST WED DEC 23 2015
MSZ055-064-065-240230-
SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
749 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COVINGTON...EASTERN
SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 830 PM CST...
AT 749 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HEBRON...OR 11 MILES SOUTH OF PINOLA...MOVING NORTHEAST AT 45
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEM AROUND 755 PM CST.
MAGEE AND SANATORIUM AROUND 810 PM CST.
MARTINVILLE AROUND 815 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3165 8998 3176 8997 3176 9002 3205 8968
3205 8966 3201 8965 3178 8965 3178 8964
3160 8993
TIME...MOT...LOC 0149Z 229DEG 40KT 3172 8993
BYBSpecial weather statement, Dec 23, 9:07 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 907 PM CST WED DEC 23 2015 MSZ031-039-240330- NOXUBEE MS-LOWNDES MS- 907 PM CST WED DEC 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES UNTIL 930 PM CST... AT 906 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BIGBEE VALLEY...OR 8 MILES WEST OF PICKENSVILLE...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR NORTHEASTERN MISSISSIPPI. LAT...LON 3318 8832 3314 8842 3330 8853 3344 8829 TIME...MOT...LOC 0306Z 239DEG 49KT 3327 8840 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:43 PM CST | Special Weather Statement | JAN | Neshoba | 47 min |
| Dec 23, 7:49 PM CST | Special Weather Statement | JAN | Simpson | 41 min |
| Dec 23, 7:58 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 28 min |
| Dec 23, 9:07 PM CST | Special Weather Statement | JAN | Lowndes | 23 min |
| Dec 23, 9:39 PM CST | Special Weather Statement | JAN | Noxubee | 36 min |
| Dec 24, 3:31 AM CST | Dense Fog Advisory | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Dec 24, 12:07 PM CST | Special Weather Statement | JAN | Forrest | 23 min |
| Dec 24, 1:27 PM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Dec 24, 3:26 PM CST | Special Weather Statement | JAN | Copiah | 34 min |
| Dec 24, 3:39 PM CST | Special Weather Statement | JAN | Marion | 36 min |
| Dec 24, 3:48 PM CST | Special Weather Statement | JAN | Covington | 27 min |
| Dec 24, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 52 min |
| Dec 24, 4:16 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Dec 24, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 40 min |
| Dec 24, 4:39 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton, Smith | 25 min |
| Dec 24, 4:45 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Dec 24, 5:00 PM CST | Special Weather Statement | JAN | Covington | 30 min |
| Dec 24, 5:14 PM CST | Special Weather Statement | JAN | Lincoln | 31 min |
| Dec 24, 5:20 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 24, 5:22 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Dec 24, 5:24 PM CST | Special Weather Statement | JAN | Lawrence | 36 min |
| Dec 24, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 29 min |
| Dec 24, 5:42 PM CST | Special Weather Statement | JAN | Jones | 33 min |
| Dec 24, 5:47 PM CST | Special Weather Statement | JAN | Scott | 28 min |
| Dec 24, 5:51 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.